Document Detail


Necrotizing cellulitis of the scrotum: a new complication of heroin addiction.
MedLine Citation:
PMID:  6467982     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A drug addict experienced a necrotizing cellulitis of his scrotum and medial thigh after an injection of heroin into his left femoral artery. It is proposed that the arterial injection was directly responsible for producing the low tissue oxygen tension necessary for the synergistic growth of aerobic and anaerobic bacteria responsible for skin necrosis. The patient responded to wide surgical debridement and antibiotic therapy. To the best of our knowledge, this is the first report of necrotizing cellulitis associated with the intra-arterial injection of heroin.
Authors:
P C Alguire
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Cutis     Volume:  34     ISSN:  0011-4162     ISO Abbreviation:  Cutis     Publication Date:  1984 Jul 
Date Detail:
Created Date:  1984-10-01     Completed Date:  1984-10-01     Revised Date:  2013-09-12    
Medline Journal Info:
Nlm Unique ID:  0006440     Medline TA:  Cutis     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  93-5     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Bacterial Infections
Cellulitis / etiology*,  pathology
Heroin Dependence / complications*
Humans
Injections, Intra-Arterial / adverse effects
Male
Necrosis
Scrotum / pathology*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A cold burn: a third degree thermal injury complicating frostbite.
Next Document:  Evidence for heterosynaptic pairing of the inverted segment in pericentric inversion heterozygotes o...